Skip to content
Inportant advice needed Please!!!!
avatar
nicatl posted:
I recently changed asthma-allergy drs. My first dr. wasn't the kind of dr. who would sit there and talk with you and help you understand things. Anyway this new asthma dr. seemed very informative.. Anyway, he decided to change my ICS to Alvesco. I had been on Asmanex for almost 5yrs. I didn't have to use my neb or rescue inhaler that much,although i did use my neb to pretreat when i exercised. But for about the last year my asthma seemed to just flare up for no reason. I could be sitting reading a book and it would hit me. I reallly didn't understand that. I know i have mild airway obstruction but its still scary. My question to you is,,,i had a major attack the other day and i had been taking the Alvesco for about a week. I was wondering. Did i have it because my Asmanex all of a sudden was out of my system and my new med (Alvesco) wasn't doing its job!! I was thinking that it was all in my mind and that my new med is working. But once again it was one of those out of the blue attacks. Doesn't the Alvesco just take up when i stop my other med and started it?? My dr. did say that he dianoised me with "vasomotor rhinitis". That alot of things irritate me. Thing is, i have been on nasonex forever!! You would think that would take care of that. Its very frustrating when you don't understand what brings these little episodes about and i love to exercise and i pretreat everyday and now i hear that if you use your neb everyday that at some point it want work as well. Strange when i know alot of atheletes have to pretreat. Also before you ask, i did the skin testing and i reacted within 3minutes so they will only let me do blood testing which the dr. says is not acurate. Doesn't help does it. I guess i just hope its all in my mind that the Asmanex is out of my system and that the Alvesco isn't working. I hope you can help with some of my concerns. Thanks so much.
Reply
 
avatar
abbymay16 responded:
Did your doctor explain WHY He was changing your ICS? It is possible that the Alvesco is not working which could explain the sudden flares. Perhaps a chat with your doctor is in order.

Asthma can change over time...weather, allergies, hormones, stress etc can all play a factor. Try keeping an asthma diary for a few weeks to see if you can pinpoint anything that might have changed that you are not aware of.

It may take the Alvesco a bit to build up in your system so give it a few weeks and if you are still having issues go back and talk to your doctor.

Good luck,

Mattie



Vive Bene, Spesso L'Amore, Di Risata Molto

(live well, love much, laugh often)


Helpful Tips

Inhaler UseExpert
For those who use daily inhaled steroids (controller medication) make sure to rinse out your mouth with water or brush your teeth after ... More
Was this Helpful?
50 of 143 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center